Alert archive / Michigan / Snow Advisories in 2005

Snow Advisory 2, NWS Gaylord, MI

December 15, 20054 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Dec 15, 2005, 4:12 PM EST for 4 counties in Michigan. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2005, 4:12 PM EST (21:12 UTC)
Expired
Dec 16, 2005, 4:23 AM EST
In force
12 hr
Issued by
NWS Gaylord, MI

Counties Crawford County, MI, Emmet County, MI, Otsego County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 2 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 152112
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST THU DEC 15 2005

...HEAVY SNOWFALL ACROSS PORTIONS OF NORTHERN MICHIGAN THROUGH
TONIGHT...

.SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER AND NORTHEAST
LOWER MICHIGAN THROUGH THE EVENING HOURS BEFORE TAPERING OFF OVERNIGHT.
BY FRIDAY MORNING...STORM TOTAL SNOWFALL AROUND A FOOT IS EXPECTED
IN THESE AREAS.

MIZ008-015-161100-
/O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
412 PM EST THU DEC 15 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

SNOW WILL INCREASE ACROSS EASTERN UPPER MICHIGAN AND BECOME HEAVY
AT TIMES...ESPECIALLY ACROSS THE EASTERN PORTIONS OF CHIPPEWA AND
MACKINAC COUNTIES. BY DAYBREAK FRIDAY...STORM TOTAL SNOW
ACCUMULATIONS OF UP TO A FOOT IS EXPECTED WITH THE GREATEST
AMOUNTS EAST OF I-75.

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ017-018-023-024-029-030-035-036-041-042-161100-
/O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA...
ALPENA...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
412 PM EST THU DEC 15 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHEAST LOWER
MICHIGAN THIS EVENING...ESPECIALLY EAST OF M-33...THEN TAPER OFF
LATE THIS EVENING AND OVERNIGHT. BY DAYBREAK FRIDAY...STORM TOTAL
SNOW ACCUMULATIONS UP TO A FOOT IS EXPECTED WITH THE GREATEST
AMOUNTS NEAR LAKE HURON.

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.

$$

MIZ016-022-028-034-161100-
/O.NEW.KAPX.SN.Y.0002.051215T2112Z-051216T1100Z/
EMMET-OTSEGO-CRAWFORD-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...GAYLORD...GRAYLING...
HOUGHTON LAKE
412 PM EST THU DEC 15 2005

...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY.

SNOW...BRIEFLY HEAVY AT TIMES...WILL CONTINUE ACROSS NORTH CENTRAL 
LOWER MICHIGAN THIS EVENING...THEN TAPER OFF LATE THIS EVENING AND
OVERNIGHT. NEW SNOW ACCUMULATIONS RANGING FROM 2 TO 5 INCHES IS
EXPECTED THROUGH THE EVENING HOURS BEFORE THE SNOW TAPERS OFF.

A SNOW ADVISORY MEANS THAT PERIODS OF HEAVY SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS43 KAPX 160358
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 PM EST THU DEC 15 2005

...HEAVY SNOWFALL ACROSS PORTIONS OF NORTHERN MICHIGAN THROUGH
TONIGHT...

.SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER AND
NORTHEAST LOWER MICHIGAN OVERNIGHT. BY FRIDAY MORNING...STORM
TOTAL SNOWFALL AROUND A FOOT IS EXPECTED IN THESE AREAS.

MIZ008-015-161100-
/O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1058 PM EST THU DEC 15 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER
MICHIGAN OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE UP TO A
FOOT...WITH THE GREATEST AMOUNTS ALONG AND EAST OF I 75.

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ017-018-023-024-029-030-035-036-041-042-161100-
/O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA...
ALPENA...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1058 PM EST THU DEC 15 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHEAST LOWER
MICHIGAN OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE UP TO A
FOOT...WITH THE GREATEST AMOUNTS ALONG THE LAKE HURON SHORELINE
BETWEEN ROGERS CITY AND OSCODA.

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.

$$

MIZ016-022-028-034-161100-
/O.CON.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/
EMMET-OTSEGO-CRAWFORD-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...GAYLORD...GRAYLING...
HOUGHTON LAKE
1058 PM EST THU DEC 15 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL LOWER MICHIGAN
OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF HEAVY SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KAPX 160923
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
423 AM EST FRI DEC 16 2005

...ACCUMULATING LAKE EFFECT SNOWFALL TO DEVELOP...

.LOW PRESSURE WILL MOVE THROUGH EASTERN UPPER MICHIGAN BY TONIGHT
THEN TRACK INTO EASTERN CANADA SATURDAY. SOUTHWEST WINDS WILL
STRENGTHEN OVER LAKE MICHIGAN BY THIS AFTERNOON AND THEN SHIFT TO
THE WEST TONIGHT. SNOW SHOWERS ARE EXPECTED AT TIMES THROUGHOUT
THE DAY...AND WILL BE BRIEFLY HEAVY AT TIMES. BY TONIGHT...3 TO 5
INCHES OF SNOW WILL BE COMMON IN THE COUNTIES ADJACENT TO LAKE
MICHIGAN. 

MIZ015-162300-
/O.CAN.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
/O.NEW.KAPX.LE.Y.0012.051216T1100Z-051217T1100Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
423 AM EST FRI DEC 16 2005

...WINTER STORM WARNING IS CANCELLED...
...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

THE HEAVY ACCUMULATING SNOWFALL WHICH PROMPTED THE WINTER STORM
WARNING HAS ENDED...THEREFORE THE WINTER STORM WARNING HAS BEEN
CANCELLED.

SNOW SHOWERS WILL HOWEVER...PERSIST AT TIMES THROUGHOUT THE DAY AND
WILL BE BRIEFLY HEAVY AT TIMES. THE SNOW SHOWERS WILL BECOME MORE
ORGANIZED EAST OF EPOUFETTE TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3
TO 5 INCHES WILL OCCUR THROUGH TONIGHT.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MIZ008-017-018-023-024-029-030-035-036-041-042-161030-
/O.CAN.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/
CHIPPEWA-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...CHEBOYGAN...
ROGERS CITY...ATLANTA...ALPENA...MIO...HARRISVILLE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
423 AM EST FRI DEC 16 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVY ACCUMULATING SNOWFALL HAS TAPERED OFF OVERNIGHT.
THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW
SHOWERS REMAIN LIKELY AT TIMES TODAY AND THIS EVENING WITH
ANOTHER 1 TO 2 INCHES OF SNOW EXPECTED. THE SNOW MAY BE BRIEFLY
HEAVY TODAY.

$$

MIZ016-162300-
/O.CAN.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/
/O.NEW.KAPX.LE.Y.0012.051216T1100Z-051217T1100Z/
EMMET-
INCLUDING THE CITY OF...PETOSKEY
423 AM EST FRI DEC 16 2005

...SNOW ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW SHOWERS WILL PERSIST AT TIMES THROUGHOUT THE DAY AND WILL BE
BRIEFLY HEAVY AT TIMES. THE SNOW SHOWERS WILL BECOME MORE ORGANIZED
ALONG AND EAST OF U.S. 31 TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3
TO 5 INCHES WILL OCCUR THROUGH TONIGHT.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MIZ022-028-034-161030-
/O.CAN.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/
OTSEGO-CRAWFORD-ROSCOMMON-
INCLUDING THE CITIES OF...GAYLORD...GRAYLING...HOUGHTON LAKE
423 AM EST FRI DEC 16 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

THE ACCUMULATING SNOWFALL WHICH PROMPTED THE SNOW ADVISORY HAS
ENDED. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW
SHOWERS WILL BE LIKELY AT TIMES THROUGH THIS EVENING
HOWEVER...AND MAY BE BRIEFLY HEAVY AT TIMES. ANOTHER 1 TO 2 INCHES
OF SNOW CAN BE EXPECTED THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 15, 11:45 AM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 15, 11:45 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EST THU DEC 15 2005

.UPDATE...FIRST ROUND OF SIGNIFICANT SNOWFALL HAS TAPERED OFF THIS
MORNING AS STRONG MID LEVEL WAVE NOW UP INTO LAKE SUPERIOR...AND
THERMAL RIDGE AXIS HAS PUSHED OFF TO THE EAST PER 850 AND 700 MB 12Z
UPPER AIR ANALYSIS (WEAKENED ISENTROPIC ASCENT WITH THE FLOW NOW
MORE PARALLEL TO THE ISOTHERMS). AT THIS JUNCTURE...JUST SOME LIGHT
SNOW AND FREEZING DRIZZLE ACROSS THE AREA PARTICULARLY ACROSS THE
HIGHER TERRAIN OF NRN LOWER MICHIGAN (UPSLOPE FLURRIES).
MEANWHILE...SFC ANALYSIS SHOWING LOW PRESSURE CENTERED ACROSS MN/WI
BUT A MUCH WEAKER PRESSURE GRADIENT ACROSS NRN MICHIGAN THIS MORNING
AND SUBSEQUENT WEAKER SFC WINDS COMPARED TO LAST NIGHT. HOWEVER
UPSTREAM...NEXT ROUND OF SYNOPTIC SNOWFALL LOADING UP ACROSS SE
LOWER MICHIGAN...COURTESY OF ISENTROPIC ASCENT RAMPING BACK UP AND
NEXT SURGE OF DEEP MOISTURE COMING OUT OF THE OHIO VALLEY. IR
SATELLITE IMAGERY SHOWING A NICE BAROCLINIC LEAF PATTERN EMERGING
OUT OF THE OHIO VALLEY...AND COOLING CLOUD TOPS ACROSS A GOOD
EXPANSE OF IN/OH AND UP INTO LOWER MICHIGAN. SFC OBS SHOWING 1/2 TO
1/4 MILE MOD-HEAVY SNOW FROM SE LOWER MI DOWN INTO NW OHIO AND NRN
INDIANA...ALL HEADING NORTH.

FOR THE AFTERNOON...OBVIOUS FORECAST ISSUE REVOLVES AROUND NEXT
ROUND OF SYNOPTIC SNOWFALL/SNOW ACCUMS AND SUBSEQUENT HEADLINES. AS
THE STACKED LOW PRESSURE SYSTEM BUILDS INTO STATE THIS AFTERNOON...
FLOW EXPECTED TO BACK A BIT INTO THE SE RESULTING IN INCREASING
ISENTROPIC ASCENT UP ACROSS THE EASTERN HALF OF THE CWA (AS IS
OCCURRING DOWNSTATE) AND CATEGORICAL SNOWFALL ONCE AGAIN
REDEVELOPING. RADAR/SATELLITE TRENDS AND EXTRAPOLATION STILL SUGGEST
GREATEST ACCUMULATING SNOWFALL TAKING AIM ACROSS NE LOWER MICHIGAN
AND UP INTO EASTERN UPPER MICHIGAN. COMBINED WITH OVERNIGHT SNOWFALL
IN THESE AREAS (2-5 INCH RANGE) CURRENT WARNING HEADLINES LOOK GOOD
FOR NOW. AS FAR AS AFTERNOON ACCUMULATIONS...LOOKING AT A 3-5 HOUR
WINDOW (LONGEST ACROSS THE SOUTH) OF MODERATE SNOWFALL WITH HALF TO
ONE INCH/HOUR TYPE ACCUMULATIONS. THUS AND ADDITIONAL 2-4 INCHES
SEEMS APPROPRIATE FOR THE FAR EASTERN COUNTIES (GIVING A 3-5 INCH
TOTAL DAYTIME ACCUM).

TOUGHER CALL OVER THE CENTRAL PORTION OF THE CWA WITH A TIGHT
SNOWFALL INTENSITY GRADIENT EXPECTED AND EMERGING ON DTX RADAR. FOR
NOW THINK AN ADDITIONAL 1-2 INCHES ACROSS NORTH CENTRAL LOWER
MICHIGAN (OTSEGO TO ROSCOMMON COUNTIES) SHOULD HANDLE IT...BUT WILL
RESERVE THE RIGHT TO HOIST ADVISORIES LATER IN THE DAY IF THE MORE
INTENSE SNOWFALL PUSHES FURTHER WEST THAN EXPECTED.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 430 AM EST THU DEC 15 2005

DISCUSSION...ON THE LATEST SURFACE MAP...1002 MB LOW PRESSURE WAS
OVER EAST CENTRAL MINNESOTA...1005 MB LOW PRESSURE WAS OVER SOUTHERN
MISSISSIPPI AND 1038 MB HIGH PRESSURE WAS ACROSS EAST CENTRAL
QUEBEC. APX 88D RADAR AND SURFACE OBSERVATIONS INDICATED MAINLY
LIGHT SNOW ACROSS THE WESTERN FORECAST AREA AND MODERATE TO
OCCASIONALLY HEAVY SNOW ACROSS EASTERN ZONES. THE FIRST BURST OF
SNOW CONTINUES TO MOVE ACROSS THE FORECAST AREA WITH BETWEEN 2 AND 4
INCH ACCUMULATIONS SO FAR. THE MAIN FORECAST CONCERNS WILL REVOLVE
AROUND CURRENT AND FUTURE HEADLINES AND SNOW ACCUMULATIONS FOR TODAY
THROUGH FRIDAY.

COMPLEX WEATHER SCENARIO CONTINUES TO EVOLVE TODAY WITH A NEARLY
VERTICALLY STACKED LOW PRESSURE SYSTEM (CURRENTLY CENTERED ACROSS
EASTERN MINNESOTA) WOBBLING SLOWLY EASTWARD OVER THE NEXT 48 TO 60
HOURS. THIS SYSTEM WILL ONLY MAKE IT INTO WISCONSIN TODAY THEN TO A
POSITION OVER LAKE MICHIGAN FRIDAY AFTERNOON. IN ADDITION...130 KNOT
JET WILL HELP DRAW GULF MOISTURE NORTHWARD TODAY WHICH IS EXPECTED
TO AFFECT THE EASTERN HALF OF FORECAST AREA THIS AFTERNOON AND
EVENING.

TODAY...MODELS ALONG WITH RADAR TRENDS SHOW A SEVERAL HOUR BREAK IN
THE ACTION THIS MORNING ACROSS FAR WESTERN ZONES DUE TO THE DRY
SLOT. MODEL SOUNDINGS STRIP OUT MID AND UPPER LEVEL MOISTURE SO
PATCHY FREEZING DRIZZLE IS STILL POSSIBLE OUT THAT WAY (WEST OF U.S.
131 OR SO). ELSEWHERE...THE SNOW IS EXPECTED TO LIGHTEN UP QUITE A
BIT OVER THE NEXT 1 TO 2 HOURS WITH LESS THAN ANOTHER INCH
ACCUMULATION ACROSS CENTRAL ZONES AND PERHAPS ANOTHER INCH OR TWO
EASTERN UPPER AND THE EASTERN TWO TIERS OF ZONES THIS MORNING WHERE
WINTER STORM WARNINGS ARE CURRENTLY IN EFFECT. MODELS THEN BRING
ANOTHER SHOT OF QG FORCING ALONG WITH A BULLSEYE OF QPF ACROSS LAKE
HURON...FAR EASTERN ZONES AND EASTERN UPPER THIS AFTERNOON (ABOUT A
THIRD OF AN INCH OF QPF) WITH LESSER AMOUNTS AS YOU MOVE WEST. SO
THE COMBINATION OF THE SNOW THAT HAS ALREADY FALLEN OVERNIGHT AND
AND ANOTHER 3 TO PERHAPS AS MUCH AS 5 INCHES THIS AFTERNOON (A BIT
OF ENHANCEMENT STILL POSSIBLE WITH 850 MB TEMPERATURES IN THE -4 TO
-6C RANGE) WOULD BRING 24 HOUR SNOWFALL TOTALS CLOSE TO THE WARNING
CRITERIA OF 8 INCHES. THEREFORE THE WARNING WILL CONTINUE. IF THE
SNOW MAKES IT A LITTLE FARTHER WEST LATER TODAY THEN THE DAY SHIFT
MAY HAVE TO EITHER EXTEND WARNINGS ANOTHER TIER INLAND OR THE MORE
LIKELY SCENARIO WOULD BE TO ISSUE ADVISORIES. WINDS WILL CONTINUE
THE CURRENT TREND OF DECREASING TODAY AS THE SURFACE PRESSURE
GRADIENT LOOSENS UP SO BLOWING AND DRIFTING SHOULD BECOME LESS OF A
PROBLEM AS THE DAY WEARS ON.

TONIGHT...AFOREMENTIONED BULLSEYE OF MOISTURE/FORCING LINGERS ACROSS
EASTERN ZONES THIS EVENING LEADING TO ANOTHER COUPLE TO PERHAPS A
FEW ADDITIONAL INCHES ACROSS THE WARNING COUNTIES.
ELSEWHERE...MOISTURE REMAINS ABUNDANT THROUGH THE COLUMN (WITH MEAN
1000-500 MB RH 75 TO 85 PERCENT) WHICH WILL LEAD TO LIKELY POPS FOR
LIGHT SNOW. ANOTHER INCH OR TWO IS EXPECTED ACROSS CENTRAL ZONES AND
UP TO AN INCH ACROSS THE WEST.

FRIDAY...WEAKENING SURFACE LOW AND ASSOCIATED TROUGH CRAWL TOWARD
THE REGION FROM THE WEST. MOISTURE IS ON THE ROBUST SIDE WITH MEAN
1000-500 MB RH BETWEEN 80 AND 90 PERCENT. MEANWHILE...LOW LEVEL FLOW
TURNS INTO THE SOUTHWEST AND AS 850 MB TEMPERATURES FALL TO BETWEEN
-9 AND -10C ENHANCEMENT OFF OF LAKE MICHIGAN WILL BECOME MORE
LIKELY. PRELIMINARY ACCUMULATIONS IN THE COUNTIES ADJACENT TO LAKE
MICHIGAN WILL BE 2 TO 3 INCHES BUT THIS MAY HAVE TO BE RAISED AFTER
THE SOUTHWEST FLOW BECOMES ESTABLISHED. ELSEWHERE...CONTINUED LIKELY
POPS FOR GENERAL LIGHT SNOW WILL UP TO AN INCH ACCUMULATION.

SULLIVAN

LONGER TERM ISSUES (FRIDAY NIGHT AND BEYOND)...BROAD...DEEP LAYER
CYCLONIC FLOW WILL REMAIN IN PLACE THROUGH SATURDAY IN WAKE OF
SYSTEM REMNANTS LIFTING NORTHEAST INTO EASTERN CANADA.  MOISTURE
WILL CONTINUE TO WRAP AROUND THE CIRCULATION AS IT LIFTS ACROSS THE
FORECAST AREA...WITH NEARLY MOIST ADIABATIC LAPSE RATES THROUGH AT
LEAST 600MB.  WESTERLY FLOW OFF LAKE MICHIGAN AND 850MB TEMPERATURES
AROUND -10C WILL PROVIDE A LAKE CONTRIBUTION TO PRECIP POTENTIAL...
AND LIKELY SOME ADDITIONAL ACCUMULATING SNOW SHOWERS TO NORTHWEST
LOWER MICHIGAN FRIDAY NIGHT AND INTO EARLY SATURDAY BEFORE
SUBSIDENCE AND DRYING BEGIN TO IMPACT LAKE EFFECT SNOW SHOWER
POTENTIAL.  NO BIG CHANGES MADE TO EXTENDED PERIODS.

JPB

&&

.APX...WATCHES/WARNINGS/ADVISORIES...
       WINTER STORM WARNING...THROUGH TONIGHT...
MIZ008-015-017-018-023-024-029-030-035-036-041-042.

&&
Hazardous weather outlook, Dec 15, 11:53 AM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1153 AM EST THU DEC 15 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-161100-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
1153 AM EST THU DEC 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SIGNIFICANT SNOW ACCUMULATION WILL CONTINUE THROUGH TONIGHT ACROSS
PORTIONS OF NORTHERN MICHIGAN. THE HEAVIEST SNOW WILL FALL ACROSS
EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. TRAVEL MAY BE DIFFICULT
AND HAZARDOUS ACROSS THIS REGION. SEE ONGOING WARNINGS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ACCUMULATING LAKE EFFECT SNOW SHOWERS ARE POSSIBLE ACROSS SNOWBELT
AREAS OF NORTHERN MICHIGAN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY YOUR SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

SULLIVAN/ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:17 PM ESTSnow and Blowing Snow AdvisoryAPXAntrim, Benzie, Crawford, Emmet, Grand Traverse, Kalkaska and 6 more8 hr
Dec 14, 9:17 PM ESTWinter Storm WarningAPXAlcona, Alpena, Arenac, Cheboygan, Gladwin, Iosco and 4 more31 hr

Nearby

Snow Advisories in Michigan, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.